Am I suffering from prostatitis?
Q: I am a 43 years old male weighing 72 kg. I used to get a light burning sensation on the tip of my urethra for the last five years. This happened for a few days and then went away. My urine flow was normal. About six months back I consulted a doctor who asked me to undergo uroflow test. It showed a maximum flow rate of 14.98 ml/sec. I was prescribed Flotral (lifelong) and Prosteez for 3 months. He also gave me antibiotics (Amoxy 500, Ofloxacin, Gaity plus Bidanzen forte and Pyridium) for infection. After taking all these medicines, I started getting burning in the buttocks and behind my legs while sitting. If stand up, there is no burning. I consulted another doctor, who told me to stop Flotral. I stopped it and am not taking it for the last one month. I now find that my urine flow is slow and not as normal as before.
A:I have few comments about your problem. Your problem of urethral burning started five years back. This is not the usual age for prostate enlargement . Do you have any Phymosis or diabetes and has it been ruled out? Do you have shooting - radiating pains along the legs when you walk for a distance?
My impression - This could be prostatitis. Continue Flotral. You do not need to take it lifelong. Add sitz bath (sit in a tub of warm water for ten minutes twice a day). Do exercise regularly. Do not hold urine and go to the bathroom whenever you have the sensation. Try and avoid constipation.